Interesting behavior today...

Discussion in 'General Parenting' started by Alisonlg, Aug 10, 2007.

  1. Alisonlg

    Alisonlg New Member

    so, as I mentioned in my other post, M was taken off Tenex cold turkey last, his last dose was yesterday morning, around 11 am (he took it late).

    Now, he was put on the Tenex to help control some impulsivity and to keep him from "boiling over" during rages/meltdowns because the psychiatric hospital psychiatrist noted that M looked red faced like he was about to explode when he was raging. So, M doesn't even really present with any "hyperactive" type behaviors typically, though on occasion he can be "high" which I think is somewhat different than hyper, Know what I mean?? If he has any characteristics of ADHD, it's the impuslivity, the distractability, disorganization, careless mistakes on schoolwork, etc.

    So, I didn't really think the Tenex was doing seemed worthless...causing more harm than good...but OMG...he's all over the place today! Jumping on furniture, screaming, fake laughter, browsing catalogs circling things he wants us to buy him, jumping off the bed, and he must have shouted "Oh my god" a thousand and one times! Seriously! I'm going to have to tie him down or something! It's been a long time since I've seen him this piped up!

    Could the Tenex really have been controling this inate behavior? Or is this something else? Is this ADHD hyperactivity? OMG...I had no idea ADHD parents dealt with this level of hyperactivity every's OUT OF CONTROL!
  2. Big Bad Kitty

    Big Bad Kitty lolcat


    That is Tink every day.

    The fake laughter makes my skin crawl. And if you don't respond to her, she either goes right in your ear, or stands in front of your face so you have to pay attention to her. She can ignore me all day. She wants to talk to me only when I get a phone call. She wants to dance for me when I want to watch TV.

    Sorry, this is your vent. My bad, lol.
  3. Steely

    Steely Active Member

    Personally it sounds like mania, especially the wanting to buy things and fake laughter, but that is just my take.

    My son takes Clonidine (similar), and it helps his over activeness SO much - but that is only one piece of his medication puzzle - and in my opinion that is the problem with trying to help our difficult children. Sometimes it takes multiple medications to address the multiple problems.

    What did he decide to put him on it place of Tenex? Have you called psychiatrist to tell him what is going on? It is possible he needs to keep the Tenex, and add the other medication onto it. Keep us posted............and I hope your hubby will be home soon so you can pass him the baton of "wild child"!!!!! :laugh:
  4. smallworld

    smallworld Moderator

    I can't say what's going on for sure, but whenever we stop J's ADHD medications (stimulants, not Tenex) for the summer, he is loud, talks excessively and is generally more annoying for several days until he settles down. I'm wondering if M will settle down after a few days off Tenex. You should definitely call the psychiatrist if this behavior continues.
  5. Alisonlg

    Alisonlg New Member

    I was working last night...husband just came home and said M was like this all night last night too. Oye!

    I will definately call the psychiatrist in a few days if this continues...

    I'm working tonight and husband is taking the kids to the movies with his parents...I wish him all the luck in the world! LMAO!
  6. mstang67chic

    mstang67chic Going Green

    How long was he on the Tenex? I was always under the impression that Tenex couldn't be stopped cold like that because of possible blood pressure issues. I would definately call the psychiatrist but in my opinion, I wouldn't wait a couple of days. I would do it as soon as you can just to be sure.
  7. Alisonlg

    Alisonlg New Member

    He started the Tenex sometime in June during his psychiatric hospital stay...maybe during the second week? I questioned the psychiatrist over and over again about stopping it cold turkey, trust me, but he insisted that M wasn't on it long enough for it to be an issue. In another thread, others said their difficult child's stopped Tenex cold turkey as well, with no issues. I dunno.

    As for an update on M...they went to the movies and apparently the behavior continued right on going (I don't think I've ever seen M be THIS consistant before...EVER!). He couldn't sit still, he asked at least 5 times if he could take his shoes off (this an odd new one...he's asked me several times in public places if he could take his shoes off recently...not sure why?), and he kept moving all around. Then, when they got home, M couldn't sleep and was roaming all around the house and then banging around in his room until about 10+ PM!!!!!! W-O-W!

    Seriously...I hate to say it...please don't bash me for saying it...but he seems totally manic to me. But, it doesn't seem to make sense...manic from going off Tenex? That doesn't make sense.
  8. Sara PA

    Sara PA New Member

    When did he start the Celexa?

    Abrupt removal of Tenex can cause anxiety and nervousness as well as spiking blood pressure. Was his blood pressure ever taken while he was on the Tenex? Low blood pressure and antihypertensives can cause depression or a dulling. Perhaps it's a response to his blood pressure reregulating itself.
  9. Alisonlg

    Alisonlg New Member

    Celexa was started at the begining of June (1st week I think).

    His blood pressure was only monitored while in the psychiatric hospital when the Tenex was has not been taken since his discharge.
  10. Sara PA

    Sara PA New Member

    I would attribute the increased mania to the Celexa.
  11. Steely

    Steely Active Member

    I guess it could be possible that the Tenex was covering possible mania that the Celexa was causing. Another idea to run by psychiatrist.
  12. Alisonlg

    Alisonlg New Member

    M is sleeping over the grandparents this evening...I wished them luck (LOL) and asked for a FULL report in the morning.

    Before they came to pick him up, he almost ran into the street trying to stop the ice cream man! Fun, fun, fun. :faint:
  13. gcvmom

    gcvmom Here we go again!

    Yeah, it sounds like mania to me too. And in line with what Sara and other's have said, mania can be induced with antidepressants for some people.

    I'd call the psychiatrist today and leave an update message if you're able to, with a request that they call you back ASAP on Monday.

    Just my 2 cents...